Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 433, NWS Louisville, KY

July 24, 2012Franklin County, Henry County, Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jul 24, 2012, 9:09 PM EDT for Franklin County, Henry County, Shelby County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2012, 9:09 PM EDT (01:09 UTC)
Expired
Jul 24, 2012, 9:40 PM EDT
In force
31 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Franklin County, KY, Henry County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 9:13 PM EDTHAIL 1.5Cropper, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

062 
WUUS53 KLMK 250109
SVRLMK
KYC073-103-211-250140-
/O.NEW.KLMK.SV.W.0433.120725T0109Z-120725T0140Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 PM EDT TUE JUL 24 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FRANKLIN COUNTY IN EAST CENTRAL KENTUCKY...  
  EXTREME SOUTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...         
  NORTHEASTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 940 PM EDT

* AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM BELLVIEW TO VEACHLAND...
  MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  SHELBYVILLE...
  PLEASUREVILLE...
  MULBERRY AND CROPPER...
  ELMBURG AND DEFOE...
  PEYTONA AND JACKSONVILLE...
  FLAG FORK AND HATTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH DESTRUCTIVE HAIL...AND LIGHTNING. 
PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3835 8489 3811 8496 3812 8497 3812 8500
      3821 8525 3839 8519
TIME...MOT...LOC 0109Z 292DEG 24KT 3833 8515 3824 8517
WIND...HAIL 60MPH 1.50IN

$$

13
1 follow-up statement
120 
WWUS53 KLMK 250126
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
926 PM EDT TUE JUL 24 2012

KYC103-250135-
/O.CAN.KLMK.SV.W.0433.000000T0000Z-120725T0140Z/
HENRY KY-
926 PM EDT TUE JUL 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HENRY COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING MOVED SOUTHEAST OF HENRY COUNTY.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

LAT...LON 3835 8489 3814 8495 3818 8509 3834 8506
      3834 8500 3836 8495
TIME...MOT...LOC 0125Z 293DEG 29KT 3831 8499 3822 8501

$$

KYC073-211-250140-
/O.CON.KLMK.SV.W.0433.000000T0000Z-120725T0140Z/
SHELBY KY-FRANKLIN KY-
926 PM EDT TUE JUL 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 940 PM EDT
FOR WESTERN FRANKLIN AND NORTHEASTERN SHELBY COUNTIES...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING 
PONG BALL SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE 
STORMS WERE LOCATED ALONG A LINE FROM JACKSONVILLE TO 
BAGDAD...MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  FLAG FORK AND BRYANT...
  BRIDGEPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM WITH POSSIBLY DAMAGING WINDS...DESTRUCTIVE 
HAIL...AND LIGHTNING. PEOPLE OUTSIDE SHOULD IMMEDIATELY MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.

&&

LAT...LON 3835 8489 3814 8495 3818 8509 3834 8506
      3834 8500 3836 8495
TIME...MOT...LOC 0125Z 293DEG 29KT 3831 8499 3822 8501
WIND...HAIL 60MPH 1.50IN

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:53 PM EDT, 2 hours 16 minutes earlier.

Area forecast discussion, Jul 24, 6:53 PM EDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT TUE JUL 24 2012

.Mesoscale Update...
Issued at 635 PM EDT Tue Jul 24 2012

Clusters of storms continue to fire along a residual outflow from
near Tell City to Elizabethtown to Somerset. Updrafts have been very
strong, and with the development west of I-65 they have expanded
into a favorable downdraft CAPE environment, and effective bulk
shear is also improving in this area. This has broadened the threat
for damaging winds, so SPC has issued a new watch to the south and
west of the previous one, and extended a bit later into the evening.

Western end of the watch may appear generous at first glance.
However a few storms in the last hour have exhibited wind
signatures, and with colliding storms and boundaries, we could see
cold pool processes that will guide storms due south or even SSW
into the Bowling Green area. In addition to the wind threat, these
storms are prolific rain and lightning producers as well.

&&

.Short Term (Today through Wednesday)...
Issued at 300 PM EDT Tue Jul 24 2012

Biggest challenges are severe convection this afternoon and evening,
and heat and humidity Wednesday afternoon. Strong to severe storms
have moved into eastern Kentucky, but have left behind a few
different outflow boundaries across central Kentucky. Unstable
environment could still support the development of strong to severe
storms east of I-65, with damaging winds as the main threat.

Overnight is a low-confidence forecast with NW flow aloft and a warm
and moist air mass in the low levels. As evidenced by last night
over northern Illinois, it will not take too much to spark nocturnal
convection before the upper ridge caps us off. Therefore will
continue at least 20 POPs overnight across the Bluegrass.

Stronger ridging on Wednesday will put us back in the extreme heat.
Several degrees of spread between the GFS MOS and NAM MOS, and as
has been the case for most of the summer, will favor the warmer NAM.
Max temps will be just over 100 over southern Indiana and west of
I-65 in Kentucky, with mid/upper 90s farther east. Dewpoints will
only mix down into the mid/upper 60s in the hottest areas, which
will support heat index values close to 105. Therefore will raise a
heat advisory roughly along and west of a line from Frankfort to
Bowling Green for Wednesday.

.Long Term (Thursday through Tuesday)...
Issued at 300 PM EDT Tue Jul 24 2012

The upper-level ridge will slowly shift south as a trough digs from
south-central Canada into the eastern United States by the weekend.
The upper-level trough and associated surface cold front will
traverse the Ohio Valley Thursday night through Friday, which will
provide the best chance of area-wide showers and thunderstorms. At
this time it appears storms will develop across southern IL and IN
Thursday afternoon, with development across portions of KY by late
afternoon and evening. With plenty of diurnal heating and
precipitable water values around 2 inches, CAPE values in the
2000-3000 J/kg will be possible. As mentioned in the previous
discussion, multi-cell clusters are expected to develop with 0-6km
bulk shear values of 25-30 knots. It still appears convection could
grow upscale and form a cold-pool line of convection. This
convection and any additional development along the actual cold
front will move through Thursday night and exit the area during the
day Friday. Strong winds, excessive lightning, and heavy rainfall
would be the main threats with these storms.

With the passage of the cold front by late Friday, northwest flow
aloft will become established overhead, while surface high pressure
builds in from the northwest. Precipitation chances appear slim over
the weekend, with a slight chance of some storms associated with
remnant low-level moisture and afternoon heating across our east.
Ridging aloft will begin to edge into the area Monday and Tuesday.
Could see another chance of showers and thunderstorms both days as
convection develops on the periphery of ridging aloft.

As for temperatures, highs will be in the mid to upper 90s, perhaps
touching 100 at some locations Thursday. Heat index values will
reach the low 100s, with some locations maybe touching Heat Advisory
criteria before convection develops. Fortunately, heights and
temperatures will decrease Friday and through the weekend, with the
approach and passage of the front. Middle 80s to around 90 degrees
will be common Friday through Sunday, with lower humidity expected.
Overnight lows will drop back into the upper 60s to low 70s.
Temperatures could increase a few degrees Tuesday, with the ridge
aloft building over the area, but convection and debris clouds could
hold temps down a bit.

&&

.Aviation (00Z TAF Issuance)...
Issued at 650 PM EDT Tue Jul 24 2012

Outflow boundaries have helped to suppress convection well south of
SDF and LEX. However, a decent cluster of strong storms is about 40
miles NE of BWG, and could yet impact the terminal. Inclusion of any
prevailing thunderstorms will be a press time decision, but at this
point it seems quite likely that we will at least carry VCTS to
account for shifting and gusty winds in the outflow. Other than
that, conditions at the terminal should remain VFR unless there is a
direct impact from thunderstorms.

Any threat from convection should wane by 02Z, leaving behind VFR
conditions for most of the rest of the night. Only uncertainty is
fog potential in BWG if they should pick up substantial rain. Model
guidance is advertising MVFR visibility there, but as difficult as
it has been to get fog in recent weeks, will keep it VFR unless it
is obvious that there will be rain at BWG.

Hot ridge will dominate on Wednesday, and keep a lid on any
convection. VFR conditions expected with no more than a few diurnal
Cu, with higher bases than what we have seen the last few days.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/
     WEDNESDAY FOR INZ076>079-083-084-089>092.

KY...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT /8 PM CDT/
     WEDNESDAY FOR KYZ023>035-038-039-045-053-061>063-070>072.

Mesoscale........RAS
Short Term.......RAS
Long Term........MJP
Aviation.........RAS
Hazardous weather outlook, Jul 24, 8:23 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
823 PM EDT TUE JUL 24 2012

KYZ064>067-073>078-081-082-260330-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ALLEN KY-BARREN KY-MONROE KY-
METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...
COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
823 PM EDT TUE JUL 24 2012 /723 PM CDT TUE JUL 24 2012/

...SEVERE THUNDERSTORM WATCH 514 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND
OVERNIGHT. A FEW OF THE STORMS COULD BE STRONG TO SEVERE WITH
HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...DAMAGING WINDS AND
HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF
THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD
FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE
CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED TO REPORT INSTANCES OF HEAVY RAIN OR DAMAGING
WINDS TO THE NATIONAL WEATHER SERVICE THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ023>028-053-061>063-070>072-260330-
HANCOCK KY-BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-
LARUE KY-BUTLER KY-EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-
INCLUDING THE CITIES OF...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...HODGENVILLE...
MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN
823 PM EDT TUE JUL 24 2012 /723 PM CDT TUE JUL 24 2012/

...SEVERE THUNDERSTORM WATCH 514 IN EFFECT UNTIL 11 PM EDT /10 PM
CDT/ THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT
/8 PM CDT/ WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND
OVERNIGHT. A FEW OF THE STORMS COULD BE STRONG TO SEVERE WITH
HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING...DAMAGING WINDS AND
HAIL BEING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT AND HUMID TEMPERATURES WILL CONTINUE AGAIN ON MONDAY WITH
MAXIMUM HEAT INDICES TOPPING OUT AROUND 105 DEGREES IN THE
AFTERNOON.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF
THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD
FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE
CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS
ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE NEEDED TO REPORT INSTANCES OF HEAVY RAIN OR DAMAGING
WINDS TO THE NATIONAL WEATHER SERVICE THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

INZ076>079-083-084-089>092-KYZ029>035-038-039-045-260330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY-
ANDERSON KY-NELSON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...
TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN
823 PM EDT TUE JUL 24 2012 /723 PM CDT TUE JUL 24 2012/

...HEAT ADVISORY IN EFFECT FROM 11 AM EDT /10 AM CDT/ TO 9 PM EDT
/8 PM CDT/ WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING AND
OVERNIGHT. ANY STORMS WOULD CONTAIN BRIEF HEAVY RAIN...GUSTY WINDS
AND CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HOT AND HUMID TEMPERATURES WILL CONTINUE AGAIN ON MONDAY WITH
MAXIMUM HEAT INDICES TOPPING OUT AROUND 105 DEGREES IN THE
AFTERNOON.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF
THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD
FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE
CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND
AGAIN ON THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

KYZ036-037-040>043-046>049-054>057-260330-
SCOTT KY-HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-
INCLUDING THE CITIES OF...GEORGETOWN...CYNTHIANA...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...LEBANON...DANVILLE...LANCASTER...
RICHMOND
823 PM EDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED TO POSSIBLY NUMEROUS STORMS ARE EXPECTED TO MOVE
SOUTHEAST INTO THE BLUEGRASS REGION LATE THIS AFTERNOON OR
EVENING. STRONG INSTABILITY AND MODEST NORTHWEST WINDS ALOFT MAY
ALLOW THESE STORMS TO BECOME ORGANIZED INTO CLUSTERS OR BOWING
SEGMENTS. SHOULD THESE STORMS BECOME ORGANIZED...SEVERAL
OCCURRENCES OF DAMAGING WINDS MAY DEVELOP.

HEAT AND HUMIDITY WILL CONTINUE THIS AFTERNOON. HIGHS TODAY WILL REACH
THE LOWER TO MID 90S...WITH AFTERNOON HEAT INDEX VALUES NEAR
100 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA. A BETTER CHANCE OF
THUNDERSTORMS WILL EXIST ON THURSDAY AND THURSDAY NIGHT AS A COLD
FRONT APPROACHES FROM THE NORTHWEST. DAMAGING WINDS AND INTENSE
CLOUD TO GROUND LIGHTNING ARE THE MAIN WEATHER THREATS WITH THIS ACTIVITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING AND
AGAIN ON THURSDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT
HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE).

BJS

In the hours before

Local storm report, Jul 24, 8:52 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0851 PM     HAIL             LA GRANGE               38.40N  85.38W
07/24/2012  M0.50 INCH       OLDHAM             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200911

SZAPPANOS
Local storm report, Jul 24, 8:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
853 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     HAIL             LA GRANGE               38.40N  85.38W
07/24/2012  M1.75 INCH       OLDHAM             KY   BROADCAST MEDIA

&&

EVENT NUMBER LMK1200912

SZAPPANOS
Local storm report, Jul 24, 8:54 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
854 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     TSTM WND DMG     3 ENE SONORA            37.54N  85.84W
07/24/2012                   LARUE              KY   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN ALONG SIBERIA ROAD. DELAYED
            REPORT.

&&

EVENT NUMBER LMK1200913

MJP
Local storm report, Jul 24, 8:55 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
855 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     4 S GLEANINGS           37.49N  85.53W
07/24/2012                   LARUE              KY   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN ALONG LEVELWOODS ROAD.
            DELAYED REPORT.

0620 PM     TSTM WND DMG     2 NW ALLENDALE          37.39N  85.61W
07/24/2012                   GREEN              KY   BROADCAST MEDIA

            ONE TREE DOWN ON HWY 569 AT GUMM SPRING ROAD.

0630 PM     FLOOD            TELL CITY               37.95N  86.76W
07/24/2012                   PERRY              IN   PUBLIC

            FLOODING REPORTED NEAR TELL CITY.

0651 PM     TSTM WND DMG     3 ENE SONORA            37.54N  85.84W
07/24/2012                   LARUE              KY   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN ALONG SIBERIA ROAD. DELAYED
            REPORT.

0701 PM     FLOOD            2 S ELIZABETHTOWN       37.67N  85.87W
07/24/2012                   HARDIN             KY   AMATEUR RADIO

            WATER STANDING ON HWY 242.

0801 PM     HAIL             SELLERSBURG             38.39N  85.76W
07/24/2012  M1.00 INCH       CLARK              IN   BROADCAST MEDIA

0820 PM     HAIL             GOSHEN                  38.41N  85.59W
07/24/2012  M1.75 INCH       OLDHAM             KY   BROADCAST MEDIA

0827 PM     HAIL             GOSHEN                  38.41N  85.59W
07/24/2012  M1.00 INCH       OLDHAM             KY   TRAINED SPOTTER

0850 PM     HAIL             LA GRANGE               38.40N  85.38W
07/24/2012  M0.75 INCH       OLDHAM             KY   TRAINED SPOTTER

0851 PM     HAIL             LA GRANGE               38.40N  85.38W
07/24/2012  M0.50 INCH       OLDHAM             KY   TRAINED SPOTTER

0852 PM     HAIL             LA GRANGE               38.40N  85.38W
07/24/2012  M1.75 INCH       OLDHAM             KY   BROADCAST MEDIA

0855 PM     HAIL             2 NNW SMITHFIELD        38.41N  85.27W
07/24/2012  M0.50 INCH       HENRY              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200910 LMK1200905 LMK1200904 LMK1200913 LMK1200903
LMK1200906 LMK1200908 LMK1200907 LMK1200909 LMK1200911 LMK1200912
LMK1200914

SZAPPANOS
Local storm report, Jul 24, 9:05 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
905 PM EDT TUE JUL 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     4 S GLEANINGS           37.49N  85.53W
07/24/2012                   LARUE              KY   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN ALONG LEVELWOODS ROAD.
            DELAYED REPORT.

0620 PM     TSTM WND DMG     2 NW ALLENDALE          37.39N  85.61W
07/24/2012                   GREEN              KY   BROADCAST MEDIA

            ONE TREE DOWN ON HWY 569 AT GUMM SPRING ROAD.

0630 PM     FLOOD            TELL CITY               37.95N  86.76W
07/24/2012                   PERRY              IN   PUBLIC

            FLOODING REPORTED NEAR TELL CITY.

0651 PM     TSTM WND DMG     3 ENE SONORA            37.54N  85.84W
07/24/2012                   LARUE              KY   LAW ENFORCEMENT

            SEVERAL TREES REPORTED DOWN ALONG SIBERIA ROAD. DELAYED
            REPORT.

0701 PM     FLOOD            2 S ELIZABETHTOWN       37.67N  85.87W
07/24/2012                   HARDIN             KY   AMATEUR RADIO

            WATER STANDING ON HWY 242.

0801 PM     HAIL             SELLERSBURG             38.39N  85.76W
07/24/2012  M1.00 INCH       CLARK              IN   BROADCAST MEDIA

0820 PM     HAIL             GOSHEN                  38.41N  85.59W
07/24/2012  M1.75 INCH       OLDHAM             KY   BROADCAST MEDIA

0827 PM     HAIL             GOSHEN                  38.41N  85.59W
07/24/2012  M1.00 INCH       OLDHAM             KY   TRAINED SPOTTER

0850 PM     HAIL             LA GRANGE               38.40N  85.38W
07/24/2012  M0.75 INCH       OLDHAM             KY   TRAINED SPOTTER

0851 PM     HAIL             LA GRANGE               38.40N  85.38W
07/24/2012  M0.50 INCH       OLDHAM             KY   TRAINED SPOTTER

0852 PM     HAIL             LA GRANGE               38.40N  85.38W
07/24/2012  M1.75 INCH       OLDHAM             KY   BROADCAST MEDIA

0855 PM     HAIL             2 NNW SMITHFIELD        38.41N  85.27W
07/24/2012  M0.50 INCH       HENRY              KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200910 LMK1200905 LMK1200904 LMK1200913 LMK1200903
LMK1200906 LMK1200908 LMK1200907 LMK1200909 LMK1200911 LMK1200912
LMK1200914

SZAPPANOS
Special weather statement, Jul 24, 9:06 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
906 PM EDT TUE JUL 24 2012

INC025-061-117-175-250135-
WASHINGTON IN-ORANGE IN-HARRISON IN-CRAWFORD IN-
906 PM EDT TUE JUL 24 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 50 MPH WINDS...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF ENGLISH...AND MOVING SOUTHEAST
AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  TEMPLE AND HARDINSBURG...
  HOGTOWN AND MARENGO...
  PILOT KNOB...
  MILLTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3844 8616 3826 8633 3843 8658 3857 8644
TIME...MOT...LOC 0106Z 309DEG 22KT 3843 8641

MP

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:20 PM EDTSevere Thunderstorm WarningLMKJefferson, Oldham, Shelby30 min
Jul 24, 8:42 PM EDTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby28 min
Jul 24, 9:33 PM EDTSevere Thunderstorm WarningLMKFranklin, Scott, Woodford16 min
Jul 24, 10:00 PM EDTSpecial Weather StatementLMKOldham30 min
Jul 24, 10:02 PM EDTSevere Thunderstorm WarningLMKOldham28 min
Jul 25, 7:08 AM EDTSpecial Weather StatementLMKLincoln47 min
Jul 25, 10:30 AM EDTExcessive Heat WarningLMKHancock, Ohio10 hr
Jul 25, 3:42 PM EDTHeat AdvisoryLMKAllen, Anderson, Barren, Bourbon, Boyle, Breckinridge and 35 more27 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.